A 32-year-old female asked:
Disclaimer

i have finished my full course of antibiotic 4 hours before so can n i drink alcohol?

2 doctor answers
Dr. Christopher John
44 years experience Pulmonary Critical Care
Generally it's ok: Whilst many drugs should not be taken with alcohol antibiotics are not usually affected to a significant degree.
Answered on Sep 3, 2013
1
1 thank
Dr. Ralph Morgan Lewis
37 years experience Family Medicine
Depends on…: The antibiotic: some like Flagyl (metronidazole) can interact with alcohol & cause marked nausea & vomiting. Bactrim (sulfamethoxazole and trimethoprim) alone can cause nausea/vomiting even without alcohol. No drug interactions r listed for bactrim, (sulfamethoxazole and trimethoprim) amoxicillin, & alcohol, but it's never a good idea to mix alcohol with meds. Bactrim (sulfamethoxazole and trimethoprim) & alcohol both affect the liver. Best to wait until you've finished antibiotics before drinking.
Answered on Apr 21, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 54-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Do you want to cure: the bacterial infection? If the answer is yes , would continue to take your antibiotics.
1
1 thank
A 46-year-old member asked:
Dr. David Cohen
41 years experience Internal Medicine
Usually: In moderation. Do not drink alcohol if you are taking flagyll ( Metronidazole ) as that can induce an antibuse like reaction.
1
1 comment
A 48-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
That depends: On the antibiotic and how much you drank.
A 43-year-old member asked:
Dr. Gregory Seagraves
16 years experience Pharmacology
Maybe: In most cases, yes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month